Alert archive / Tennessee / Freeze Warnings in 2020
Freeze Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 14, 2020, 1:32 PM CDT for 38 counties in Tennessee. It took effect at Apr 15, 2020, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 1:32 PM CDT (18:32 UTC)
- In effect from
- Apr 15, 2020, 1:00 AM CDT
- Expired
- Apr 15, 2020, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS74 KOHX 141832 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 132 PM CDT Tue Apr 14 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-150900- /O.UPG.KOHX.FZ.A.0002.200415T0800Z-200415T1200Z/ /O.NEW.KOHX.FZ.W.0002.200415T0600Z-200415T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 132 PM CDT Tue Apr 14 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28-32 expected. * WHERE...the entire Middle Tennessee area. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 21
1 follow-up statement
857 WWUS74 KOHX 150838 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 338 AM CDT Wed Apr 15 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-151400- /O.NEW.KOHX.ZF.Y.0001.200415T0838Z-200415T1400Z/ /O.CON.KOHX.FZ.W.0002.000000T0000Z-200415T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 338 AM CDT Wed Apr 15 2020 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28. For the Freezing Fog Advisory, visibility down to a half mile in freezing fog mainly near rivers and lakes. * WHERE...Portions of Middle Tennessee. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Hazardous driving conditions due to low visibility and potential frost on bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ 11
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 14, 10:43 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 14, 10:43 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1043 AM CDT Tue Apr 14 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Weak mid level trough axis to traverse the mid state today. Cloudiness will persist along with a slight chance of a light shower across northern areas. Some reflectivity returns indicated on radar but not much in the way of sfc reports thus far. Wind wise, still looking at a northerly sfc flow of generally 10-20 mph. For the update, no changes needed. 20 pops across the north still looks sufficient. && .AVIATION... 18Z TAF DISCUSSION. CKV/BNA/MQY/CSV...VFR conditions will continue. Gusty north winds up to 20 KTs will continue through the daytime hours. Expect the winds to decouple after 00Z. CIGs will remain VFR AOB 5K ft. A few passing showers will be possible for CKV and will continue with VCSH. Also seeing the possibility of gusty southwest winds for CKV during the daytime hours tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Wednesday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........12
Hazardous weather outlook, Apr 14, 5:09 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 509 AM CDT Tue Apr 14 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-151015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 509 AM CDT Tue Apr 14 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A Freeze Watch has been issued for all of Middle Tennessee for early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost and below freezing temperatures may be possible across mid state on Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:46 PM CDT | River Flood Warning | OHX | Perry | 24 hr |
| Apr 13, 10:55 PM CDT | River Flood Advisory | OHX | Humphreys | 45 hr |
| Apr 14, 12:00 AM CDT | River Flood Advisory | OHX | Hickman | 44 hr |
Nearby
Freeze Warnings in Tennessee, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.